Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 229, NWS Shreveport, LA

July 26, 2012McCurtain County, Oklahoma; Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 26, 2012, 8:29 PM CDT for McCurtain County, Oklahoma; Sevier County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2012, 8:29 PM CDT (01:29 UTC)
Expired
Jul 26, 2012, 9:15 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Sevier County, AR, McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 128 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 8:30 PM CDTTSTM WND DMGHochatown, OKTREE DOWN ACROSS A ROADWAY NEAR BROKEN BOW LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:46 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1633 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WUUS54 KSHV 270129
SVRSHV
ARC133-OKC089-270215-
/O.NEW.KSHV.SV.W.0229.120727T0129Z-120727T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
  NORTHWESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 915 PM CDT

* AT 824 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
  GILLHAM TO 10 MILES NORTHWEST OF IDABEL...OR ALONG A LINE EXTENDING
  FROM 14 MILES NORTH OF DE QUEEN TO 29 MILES NORTH OF CLARKSVILLE...
  AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BROKEN BOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3420 9446 3419 9445 3420 9433 3410 9425
      3385 9481 3410 9498 3434 9447
TIME...MOT...LOC 0129Z 304DEG 12KT 3423 9442 3401 9490

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:04 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 26, 6:04 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT THU JUL 26 2012

.UPDATE...
ZONE UPDATE JUST SENT TO ADD SVR WATCH #530 FOR
PORTIONS OF EXTREME NE TX/SE OK/SW AR...IN EFFECT UNTIL 07Z
FRIDAY. BKN BAND OF CONVECTION CONTINUES TO QUICKLY DEVELOP AND
SHIFT ESE ALONG THE RED RIVER OF OK/TX...AS WELL AS WRN AR...WITH
SOME OF THIS CONVECTION BUILDING ALONG COLD POOLS WHICH ARE
PROPAGATING ESE. AIR MASS NW OF I-30 REMAINS MODERATELY UNSTABLE
WITH SFC BASED CAPES IN EXCESS OF 2500 J/KG...WHICH GIVEN THE
INFLUX OF HIGHER THETA-E OVER THESE AREAS...SHOULD SUSTAIN THIS
CONVECTION FOR SEVERAL HOURS AFTER SUNSET.

DID RAISE POPS THIS EVENING FOR THESE AREAS AS WELL...AND ADDED
SVR MENTION. ADDITIONAL UPDATES ARE POSSIBLE THIS EVENING AS THE
MESOSCALE ENVIRONMENT CONTINUES TO EVOLVE.

15

&&

.PREV DISCUSSION.../ISSUED AT 412 PM CDT THU JUL 26 2012/

THIS AFTERNOON SCATTERED SHOWERS AND A FEW THUNDERSTORMS WERE
MOVING UNDERNEATH A RIDGE OF HIGH PRESSURE ALOFT OVER THE FOUR
STATE REGION. WITH LOSS OF AFTERNOON HEATING THESE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DIE OFF...BUT LATER DURING THE EVENING
AND OVERNIGHT A SHORT WAVE TROUGH OF LOW PRESSURE WILL BE SPREADING
TO THE SOUTHEAST INTO THE RIDGE HIGH PRESSURE ALOFT...PROVIDING
A BETTER CHANCE FOR CONVECTION ALONG AND NORTH OF THE INTERSTATE
20 CORRIDOR AND HIGHER ALONG AND NORTH OF THE INTERSTATE 30 CORRIDOR.
AS THE LOW AMPLITUDE UPPER LEVEL TROUGH CONTINUES TO MOVE EAST
AND SOUTHEAST...THE UPPER RIDGE DEVELOPS A WEAKNESS WITH SHOWERS
AND THUNDERSTORMS CONTINUING ALONG AND NEAR A SHEAR AXIS ACROSS
THE FOUR STATE REGION ALONG AND NEAR OUTFLOW BOUNDARIES FROM
UPSTREAM THUNDERSTORMS FRIDAY. THE SHOWERS AND THUNDERSTORMS
DECREASE FRIDAY NIGHT INTO SATURDAY AS THE UPPER RIDGE REFORMS
OVER THE ROCKIES AND PLAINS AND THEN EXPANDS TO THE SOUTHEAST
ACROSS THE FOUR STATE REGION. HOT AND DRY WEATHER WILL BE A RESULT
AS THE HIGH DOMINATES THROUGH THE LAST OF THE WEEKEND AND THROUGH MUCH
OF NEXT WEEK. /06/

&&

.AVIATION...

SCATTERED CU THIS AFTN...MAINLY ALONG AND SOUTH OF I-20. SCT
CONVECTION INCHING INTO SOUTHERN CWA FROM THE SOUTH. THESE
CELLS...MOVG NE...COULD AFFECT KLKF AND KMLU LATER THIS AFTN.
SW WINDS AROUND 10 KTS...WITH A FEW GUSTS TO NEAR 20 KTS THIS AFTN.
CONTINUED SOUTHERLY LOW LVL FLOW OVERNIGHT MAY BRING MORE MVFR/PSBL
FEW IFR CIGS BACK INTO AREA LATE TONIGHT. SHOWERS AND THUNDERSTORMS
WILL LIKELY INCREASE AS WELL OVENIGHT...PARTICULARLY ACOSS PORTIONS
OF SOUTHWEST AKRANSAS....SOUTHEAST OKLAHOMA....AND NORTH CENTRAL
LOUISIANA...AS WEAK FRONTAL BOUNDARY MOVES ACROSS I-40
CORRIDOR. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  94  74  98  75 /  30  30  20  10  10
MLU  77  94  73  97  72 /  20  40  20  20  10
DEQ  75  97  73  99  71 /  50  30  20  10  10
TXK  79  96  74  99  74 /  50  30  20  10  10
ELD  75  95  72  98  72 /  30  40  20  10  10
TYR  78  94  75  96  75 /  30  20  10  10  10
GGG  78  93  75  97  75 /  20  20  10  10  10
LFK  76  95  74  96  74 /  20  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Jul 26, 12:10 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT THU JUL 26 2012

ARZ050-051-059>061-070>073-LAZ001>006-014-OKZ077-TXZ096-097-108>112-
124>126-138-271100-
BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN-HARRISON-
HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-MCCURTAIN-
MILLER-MORRIS-NEVADA-OUACHITA-RED RIVER TX-SEVIER-TITUS-UNION AR-
UNION LA-UPSHUR-WEBSTER-WOOD-
1210 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL TROUGH MOVING INTO THE REGION FROM THE SOUTHERN
PLAINS COULD RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS MOVING
INTO THE MIDDLE RED RIVER VALLEY OF EXTREME NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT. WHILE AN ISOLATED
STRONG STORM CANNOT BE RULED OUT...THE STRONGEST THUNDERSTORMS SHOULD
STAY NORTH OF THE REGION THROUGH THE OVERNIGHT HOURS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS THE
REGION ON FRIDAY. THE BEST RAIN CHANCES WILL BE MAINLY NORTH OF
THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA
ON FRIDAY. AGAIN...SOME OF THESE STORMS COULD BE STRONG...PRODUCING
STRONG WIND GUSTS THROUGH THE DAY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

LAZ010>013-017>022-TXZ136-137-149>153-165>167-271100-
ANGELINA-BIENVILLE-CALDWELL-CHEROKEE-DE SOTO-GRANT-GREGG-JACKSON-
LA SALLE-NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-WINN-
1210 PM CDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

06

In the hours before

Special weather statement, Jul 26, 6:25 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU JUL 26 2012

OKZ077-270030-
MCCURTAIN-
625 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BETHEL...MOUNT HERMAN AND RINGOLD...

AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 14 MILES EAST OF CLOUDY...OR 29 MILES
SOUTHEAST OF CLAYTON...MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

05
Special weather statement, Jul 26, 6:58 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT THU JUL 26 2012

OKZ077-270100-
MCCURTAIN-
658 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BETHEL...HOCHATOWN...MOUNT HERMAN AND SHERWOOD...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 17 MILES NORTH OF BROKEN BOW...OR 31
MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 10 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

05
Special weather statement, Jul 26, 7:44 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 PM CDT THU JUL 26 2012

OKZ077-270145-
MCCURTAIN-
744 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     GLOVER...GOLDEN...HOLLY CREEK...MILLERTON...OAK HILL...RUFE...
     SLIM...VALLIANT AND WRIGHT CITY...

AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES EAST OF FORT TOWSON...OR 23
MILES EAST OF HUGO...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 7:52 PM CDTSevere Thunderstorm WarningSHVMcCurtain38 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.